Evidence map›Paper›PMID 36262487›Full record

ArticleJournal of community hospital internal medicine perspectives2022

A Case Report and Literature Review on Argatroban Refractory Heparin-Induced Thrombocytopenia.

Imad U Deen, Swati A Jha, Sadaf Mustafa

Abstract readCase Reports
In one paragraph

Article in Journal of community hospital internal medicine perspectives, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed.

  1. Autoimmune Heparin-Induced Thrombocytopenia.Journal of clinical medicine · 2023
    Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors.

Imad U DeenMedstar Health Internal Medicine Residency Program, USA.
Swati A JhaDepartment of Hospital Medicine, Medstar Medical Group, USA.
Sadaf MustafaDepartment of Medicine, Medstar Health, USA.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Heparin-induced thrombocytopenia (HIT) is characterized by low platelets and thrombosis after exposure to Heparin products. It is classically characterized by a rapid and significant drop in platelets and life-threatening thrombosis. Thrombosis can occur up to 50% of the cases if left untreated. It requires immediate discontinuation of all heparin products and switching to a non-heparin anticoagulant to prevent further thrombosis. Here we present a case of a 56-year-old male who presented to the Emergency Department with sudden onset of severe left leg pain. Duplex study showed arterial thrombosis in the common iliac and distal iliac arteries. He received TPA at once and underwent thrombectomy while his platelet continued to drop. He used Low Molecular Weight Heparin (enoxaparin) for bridging after his tonsil surgery a week prior to this hospital admission. His HIT assay was found to be positive and despite the Argatroban therapy his clinical condition continued to worsen while his platelet count continued to drop. Given the refractory nature of the thrombosis and thrombocytopenia; Intravenous immunoglobulin (IVIG) therapy was introduced. The patient showed a great response and his platelet count improved to 150,000/

Indexed as

Heparin induced thrombocytopeniaTreatment resistant heparin induced thrombocytopenia

Identifiers

PMID36262487
PMCPMC9529653

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.